Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 57, NWS Boston/Norton, MA

July 27, 2015Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2015, 1:11 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2015, 1:11 PM EDT (17:11 UTC)
Expired
Jul 27, 2015, 2:15 PM EDT
In force
64 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 103 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS51 KBOX 271711
SVRBOX
MAC011-015-271815-
/O.NEW.KBOX.SV.W.0057.150727T1711Z-150727T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
111 PM EDT MON JUL 27 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WEST CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 215 PM EDT

* AT 110 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER ASHFIELD...OR 13 MILES
  SOUTHWEST OF GREENFIELD...AND WAS MOVING SOUTH AT 10 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  NORTHAMPTON...DEERFIELD...HADLEY...HATFIELD...WILLIAMSBURG...
  HUNTINGTON...BUCKLAND...CONWAY...ASHFIELD...WESTHAMPTON...
  WHATELY...CHESTERFIELD...WORTHINGTON...GOSHEN...CUMMINGTON...
  PLAINFIELD AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4260 7273 4236 7257 4230 7288 4233 7288
      4233 7289 4234 7289 4234 7293 4254 7295
TIME...MOT...LOC 1710Z 349DEG 7KT 4250 7282 
$$

MD
2 follow-up statements
086 
WWUS51 KBOX 271747
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
147 PM EDT MON JUL 27 2015

MAC011-015-271815-
/O.CON.KBOX.SV.W.0057.000000T0000Z-150727T1815Z/
HAMPSHIRE MA-FRANKLIN MA-
147 PM EDT MON JUL 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN HAMPSHIRE AND WEST CENTRAL FRANKLIN COUNTIES...

AT 146 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER GOSHEN...OR 9 MILES NORTHWEST OF
NORTHAMPTON...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...HADLEY...HATFIELD...WILLIAMSBURG...HUNTINGTON...
CONWAY...ASHFIELD...WESTHAMPTON...WHATELY...CHESTERFIELD...
WORTHINGTON...GOSHEN...CUMMINGTON AND PLAINFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4252 7275 4236 7257 4230 7288 4233 7288
      4233 7289 4234 7289 4234 7293 4251 7295
TIME...MOT...LOC 1746Z 349DEG 7KT 4243 7280 

$$

MD
856 
WWUS51 KBOX 271810
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT MON JUL 27 2015

MAC011-015-271820-
/O.EXP.KBOX.SV.W.0057.000000T0000Z-150727T1815Z/
HAMPSHIRE MA-FRANKLIN MA-
210 PM EDT MON JUL 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMPSHIRE AND
WEST CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 215 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WILL CONTINUE 
TO WEAKEN AND MOVE OUT OF THE AREA...THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE.

LAT...LON 4252 7275 4236 7257 4230 7288 4233 7288
      4233 7289 4234 7289 4234 7293 4251 7295
TIME...MOT...LOC 1807Z 349DEG 7KT 4243 7280 

$$

MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:33 AM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 27, 9:33 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
933 AM EDT MON JUL 27 2015

.SYNOPSIS...
RISK OF SHOWERS AND THUNDERSTORMS CONTINUES THROUGH TUESDAY.
STORMS MAY PRODUCE HEAVY RAIN AND A FEW MANY BECOME STRONG TO
SEVERE. HOT AND HUMID TUESDAY THROUGH THURSDAY. A COLD FRONT MAY
BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND THURSDAY NIGHT.
WARM AND DRY WEATHER IS EXPECTED FRIDAY INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

***SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP
  NORTHWARD MUCH OF SOUTHERN NEW ENGLAND THIS AFTERNOON WITH LOCALLY
  HEAVY RAINFALL/STREET FLOODING THE MAIN CONCERN***

930 AM UPDATE...

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL HAVE BEEN OCCURRING THROUGH MID MORNING ACROSS RHODE ISLAND
AND INTO SOUTH COASTAL MASSACHUSETTS.  ACTIVITY WAS MOVING QUITE
SLOWLY PRODUCING LOCALLY HEAVY RAINFALL AND AT THE VERY LEAST SOME
POOR DRAINAGE STREET FLOODING.  WE ARE GOING TO HAVE TO KEEP A CLOSE
EYE ON THIS REGION TO SEE IF AN AREA OR TWO RECEIVES MORE
SIGNIFICANT FLOODING...REQUIRING A LOCALIZED FLASH FLOOD WARNING.

OTHERWISE...WE SHOULD SEE SCATTERED SHOWERS AND EMBEDDED
THUNDERSTORMS DEVELOP FURTHER NORTH ACROSS MUCH OF SOUTHERN NEW
ENGLAND THIS AFTERNOON.  THERE ARE AT LEAST PEAKS OF SUN IN THIS
REGION AND THIS SHOULD ALLOW FOR MLCAPE VALUES FROM AROUND 1000 TO
1500 J/KG TO DEVELOP.  IN ADDITION...WEAK WARM ADVECTION AND A
RELATIVELY UNCAPPED ATMOSPHERE WILL ASSIST IN SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT.  ITS REALLY TOUGH TO PIN AN AREA THAT HAS
A HIGHER RISK OF SEEING MORE WIDESPREAD ACTIVITY.  HOWEVER...SEA
BREEZE FRONT SHOULD DEVELOP ACROSS PORTIONS OF EASTERN MA WHICH MAY
PROVIDE A LITTLE BETTER FOCUS.  ALSO MAYBE SOME TERRAIN INFLUENCES
WILL AID IN THE PROCESS.

MAIN CONCERN WILL BE FOR VERY LOCALLY HEAVY RAINFALL/STREET FLOODING
WITH ANY STORMS...SINCE THEY WILL BE MOVING QUITE SLOW.  WE ALSO CAN
NOT RULE OUT AN ISOLATED FLASH FLOOD EVENT OR TWO IF ACTIVITY CAN
TRAIN OVER A PARTICULAR LOCATIONS.  SEVERE WEATHER THREAT WILL BE
RATHER LIMITED GIVEN VERY WEAK 0 TO 6 KM SHEAR.  HOWEVER...AN
ISOLATED SEVERE THUNDERSTORM OR TWO CAN NOT BE RULED OUT GIVEN
DECENT MLCAPES WITH 500 MB TEMPS AROUND -11C WHICH IS RATHER CHILLY
FOR OUR CURRENT AIRMASS AT THE SURFACE.

HIGH TEMPS THIS AFTERNOON WILL MAINLY BE IN THE UPPER 70S TO THE
MIDDLE 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...

A REPEAT OF LAST NIGHT ANTICIPATED. SCATTERED SHOWER / THUNDERSTORM
ACTIVITY WILL SHIFT E/SE WITH THE MEAN WIND SLOWLY. WHILE DAYTIME
HEATING CONCLUDES...THERE STILL IS A LOT OF INSTABILITY AVAILABLE
WITHIN THE LOW-MID LEVELS ALOFT WHERE LAPSE RATES ARE CONDITIONALLY
UNSTABLE. THREATS OF HEAVY RAIN AND FREQUENT LIGHTNING CONTINUE AND
WITH THE SLOW MOVEMENT OF THE STORM THERE IS A CONCERN FOR LOCALIZED
FLOODING. A MUGGY NIGHT IN STORE WITH LOWS IN THE MID- TO UPPER-
60S. STORM ACTIVITY MAY DISSIPATE TOWARDS MORNING.

TUESDAY...

CONTINUED MID-LEVEL ENERGY THROUGH THE BROADER CYCLONIC FLOW ON WHAT
APPEARS TO BE NNW-SSE FRONTAL BOUNDARY WHEN EVALUATING THE LOW- TO
MID-LEVEL THERMAL PROFILE. SEEMS TO BE SOME LEVEL OF ENHANCED ASCENT
THROUGH THE ATMOSPHERIC LAYER. COLLOCATED JET STREAK AND DECENT NNW-
SSE UNIDIRECTIONAL BULK SHEAR WITH LAPSE RATES EXCEEDING 6C/KM.
SURFACE REFLECTION OF A CONVERGENT BOUNDARY ALONG THE E-COASTLINE
OF NEW ENGLAND APPEARS PLAUSIBLE. WITH A WARM MUGGY AIRMASS STILL
IN PLACE MAY BE DEALING WITH SHOWER / THUNDERSTORM ACTIVITY ACROSS
E- HALF OF NEW ENGLAND...POTENTIALLY LINE-CONVECTION ALONG THE
LEADING EDGE OF THE MID-LEVEL IMPULSE.

CONSIDERING SHEAR / INSTABILITY / INVERTED-V PROFILES WITHIN THE
BOUNDARY-LAYER COULD BE LOOKING AT A MULTI-THREAT OUTCOME WITH ANY
CONVECTION AS IT WOULD APPEAR. GOING TO HAVE TO TAKE A LOOK AT
THIS MORE CLOSELY OVER THE NEXT 24-HOURS. COLLABORATING WITH OTHER
WEATHER FORECAST OFFICES...WILL GO WITH ENHANCED WORDING OF HEAVY
RAIN / GUSTY WINDS / SMALL HAIL. GOOD DEEP- LAYER FORCING AND NEAR
A LOBE OF H5 COLDER AIR DROPPING S WITH THE MID-LEVEL VORTEX.

WITH ANTICIPATED WEATHER / CLOUD COVER PERHAPS SOME ISSUES WITH HIGH
TEMPERATURES. MAYBE AN ONSHORE FLOW ALONG THE E-COAST IF THE ZONE OF
CONVERGENCE HOLDS OVER THE E-HALF OF NEW ENGLAND. WILL LEAN COOLER
IN THIS AREA BUT GO INTO THE UPPER-80S TO THE W.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

* TRIPLE-H WEATHER WED/THU WITH HIGHS IN 90S.
* SCATTERED STORMS THU/THU NIGHT.
* DRIER BUT STILL VERY WARM FRI THRU SUN.

LARGE SCALE PATTERN FEATURES BUILDING RIDGE OVER NORTHEAST WED/THU
WHICH WILL BRING OUR NEXT SHOT OF HEAT AND HUMIDITY. HOWEVER THIS
SHOULD BE RELATIVELY SHORT LIVED AS UPPER LOW DIGS ACROSS CANADIAN PRAIRIES
AND EVENTUALLY BECOMES CENTERED NEAR HUDSON BAY...RESULTING IN
MORE IN WAY OF CYCLONIC FLOW FOR LATER THIS WEEK INTO NEXT
WEEKEND. STILL LOOKS SUMMERLIKE BEYOND THU BUT CHANGE IN UPPER AIR
PATTERN SHOULD BREAK HUMIDITY AND KEEP TEMPERATURES CLOSER TO
AVERAGE FOR LATE JULY.

WED INTO THU...HIGH CONFIDENCE.

RISING HEIGHTS SHOULD SUPPRESS CONVECTION WED SO AM CONTINUING WITH
DRY FORECAST. NAM SUGGESTION OF DEVELOPMENT ALONG SEA BREEZE FRONT
IS POSSIBLE BUT IS OUTLIER AT THIS POINT. HIGHS SHOULD TOP OUT IN
LOW TO MID 90S AWAY FROM S COAST BUT WITH DEWPOINTS IN MID 60S TO
AROUND 70 HEAT INDICES WILL PROBABLY FALL SHORT OF ADVISORY CRITERIA
/100F FOR 2+ HOURS/.

ANOTHER HOT/HUMID DAY EXPECTED THU BUT HIGHS SHOULD BE SLIGHTLY
LOWER THAN WED GIVEN INCREASING CLOUD COVER AHEAD OF COLD FRONT
APPROACHING FROM GREAT LAKES. DECENT CAPE/0-6KM SHOULD BE PRESENT
ALONG WITH MARGINAL MID LEVEL LAPSE RATES...SO BETTER CHANCE OF
SHOWERS/STORMS DURING AFTERNOON AND EVENING AS FRONT PROVIDES
FOCUS FOR LIFT.

FRI THROUGH SUN...MODERATE CONFIDENCE.

HIGH PRESSURE BUILDS ACROSS NORTHEAST AS UPPER FLOW BECOMES MORE
CYCLONIC. THIS WILL BRING SOME RELIEF FROM HEAT/HUMIDITY BUT HIGHS
SHOULD STILL TOP OUT WELL INTO 80S AWAY FROM S COAST. GOING WITH DRY
FORECAST AS ENSEMBLES SHOW FAIRLY LOW PROBABILITIES OF MEASURABLE
RAINFALL DURING THIS TIME FRAME.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...

NUMEROUS SHOWERS/TSTMS NEAR S COAST WITH MVFR/IFR CIGS/VSBYS WILL
SLOWLY WORK N INTO MA BY EARLY AFTERNOON...BUT ACTIVITY SHOULD
BECOME MORE SCATTERED IN NATURE. OTHERWISE EXPECT VFR CIGS 040-060
TO DOMINATE TODAY WITH LIGHT S/SW WINDS GIVING WAY TO SEA BREEZES
NEAR COAST.

SCATTERED SHOWERS/TSTMS PERSIST TONIGHT WITH MVFR/IFR CIGS/VSBYS.

TUESDAY...LOW-END VFR. FOCUS OVER E-HALF OF S NEW ENGLAND WHERE
RENEWED CHANCES OF SHRA/TSRA. THREATS OF SMALL HAIL / WINDS / +RA
/ LIGHTNING ALL ANTICIPATED. ONSHORE FLOW EXPECTED ALONG E-COAST.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.
MAINLY VFR. WEAK SEA BREEZE DEVELOPS LATER THIS MORNING AND VEERS
TO S THIS AFTERNOON. BEST CHANCE OF TSTMS ROUGHLY 19Z-22Z.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
MAINLY VFR. BEST CHANCE OF TSTMS IS ROUGHLY 20Z-22Z BUT CONFIDENCE
IS LOW ACROSS W NEW ENGLAND.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE. MVFR/IFR IN SCT
SHRA/TSRA TUESDAY EVENING...OTHERWISE VFR.

THURSDAY...MODERATE CONFIDENCE. MVFR/IFR IN SCT SHRA/TSRA MAINLY
DURING AFTERNOON AND EVENING.

FRIDAY...MODERATE CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE.

SCATTERED SHOWERS / THUNDERSTORMS TO PERSIST OVER ALL OF THE S NEW
ENGLAND REGION WHICH WILL AT TIMES IMPACT THE WATERS. ANTICIPATE
HEAVY RAIN AND FREQUENT LIGHTNING WITH ANY STORMS. CAN NOT RULE
OUT THE POSSIBILITY OF SMALL HAIL ALONG WITH GUSTY WINDS...THOUGH
THINKING BELOW GALE FORCE. OTHERWISE SEAS REMAINING BELOW 4-FEET
AS WINDS PREDOMINANTLY REMAIN OUT OF THE S.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE.

WINDS AND SEAS REMAIN BELOW SCA. SCA. MAY SEE LEFTOVER
SHOWERS/STORMS ON WATERS DURING EVENING.

THURSDAY...MODERATE CONFIDENCE.

INCREASING S/SW WINDS EXPECTED AHEAD OF COLD FRONT...BUT GUSTS
SHOULD PEAK AROUND 20KT MAINLY ON S COASTAL WATERS. BUILDING S SWELL
MAY REACH 5 FT ON OUTER WATERS S OF ISLANDS. MAY SEE THUNDERSTORMS
LATER IN DAY AND THU EVENING.

FRIDAY...MODERATE CONFIDENCE.

HIGH PRESSURE BUILDS OVER WATERS. WINDS AND SEAS BELOW SCA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...SIPPRELL/JWD
NEAR TERM...FRANK
SHORT TERM...SIPPRELL
LONG TERM...JWD
AVIATION...SIPPRELL/JWD
MARINE...SIPPRELL/JWD
Hazardous weather outlook, Jul 27, 3:40 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EDT MON JUL 27 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-280745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
340 AM EDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS PERSIST. LIKELY THREATS OF
HEAVY RAINFALL AND FREQUENT LIGHTNING. LOCALIZED URBAN AND POOR-
DRAINAGE FLOODING IS POSSIBLE. ADDITIONAL THREATS OF SMALL HAIL
AND GUSTY WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THROUGH TUESDAY AND AGAIN THURSDAY INTO THURSDAY NIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS PERSIST. LIKELY THREATS OF
HEAVY RAINFALL AND FREQUENT LIGHTNING. THERE IS THE POTENTIAL FOR
LOCALIZED URBAN AND POOR-DRAINAGE FLOODING. ADDITIONAL THREATS OF
SMALL HAIL AND GUSTY WINDS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-280745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
340 AM EDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK FOR STRONG THUNDERSTORMS. HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE THE PRIMARY THREATS WITH A LOWER RISK OF
SMALL HAIL AND GALE FORCE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A RISK FOR STRONG TO SEVERE THUNDERSTORMS THROUGH TUESDAY
AND AGAIN THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 27, 8:58 AM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
858 AM EDT MON JUL 27 2015

MAZ020-RIZ007-271400-
SOUTHERN BRISTOL-NEWPORT-
858 AM EDT MON JUL 27 2015

...STRONG THUNDERSTORMS MOVING SLOWLY ACROSS SOUTHERN BRISTOL AND
EAST CENTRAL NEWPORT COUNTIES...

AT 855 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIVERTON...OR 8 MILES NORTHEAST OF
NEWPORT...MOVING EAST AT 10 MPH.

THIS SLOW MOVING STORM WILL PRODUCE VERY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING. THERE COULD ALSO BE SMALL HAIL AND BRIEF WIND
GUSTS UP TO 30 MPH WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DARTMOUTH...TIVERTON...WESTPORT AND LITTLE COMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY DOWNPOURS WERE OCCURRING WITH THIS STORM. MINOR URBAN AND POOR
DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4151 7106 4153 7105 4156 7107 4152 7107
      4155 7112 4152 7109 4152 7120 4155 7122
      4161 7121 4163 7103 4150 7102
TIME...MOT...LOC 1255Z 270DEG 9KT 4156 7121

THOMPSON
Local storm report, Jul 27, 11:15 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1115 AM EDT MON JUL 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     FLOOD            TIVERTON                41.63N  71.21W
07/27/2015                   NEWPORT            RI   SOCIAL MEDIA

            SIGNIFICANT ROAD FLOODING ON MAIN AND BUGERMASH RD

&&

WS
Special weather statement, Jul 27, 11:18 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1118 AM EDT MON JUL 27 2015

RIZ005-007-271615-
BRISTOL-NEWPORT-
1118 AM EDT MON JUL 27 2015

...STRONG THUNDERSTORMS DEVELOPING ACROSS FAR EASTERN WASHINGTON
COUNTY AS WELL AS ACROSS BRISTOL AND NEWPORT COUNTIES...

AT 1115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERAL STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS RHODE
ISLAND...MOVING EAST AT 10 MPH.

HEAVIEST DOWNPOURS WERE OCCURRING NEAR NORTH KINGSTOWN AND ARE
EXPECTED TO MOVE INTO NEWPORT SHORTLY. WIND GUSTS UP TO 30 MPH
AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWPORT...BRISTOL...PORTSMOUTH...BARRINGTON...MIDDLETOWN...SWANSEA...
WARREN...JAMESTOWN AND PRUDENCE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS...ESPECIALLY
OVER SOUTHWEST PORTIONS OF NARRAGANSETT BAY. MINOR URBAN AND POOR
DRAINAGE FLOODING CAN BE EXPECTED IN THE NEWPORT AREA INTO EARLY
AFTERNOON. DO NOT DRIVE THROUGH FLOODED ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH SOME OF
THESE STORMS. FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. WAIT AT
LEAST 30 MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4148 7139 4155 7139 4162 7133 4160 7137
      4161 7136 4163 7133 4166 7136 4169 7129
      4175 7134 4174 7124 4168 7124 4167 7119
      4167 7125 4161 7128 4153 7128 4153 7123
      4149 7125 4150 7133 4148 7133 4158 7134
TIME...MOT...LOC 1510Z 250DEG 8KT 4154 7132

THOMPSON
Special weather statement, Jul 27, 11:49 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1149 AM EDT MON JUL 27 2015

MAZ017-020-271645-
NORTHERN BRISTOL-SOUTHERN BRISTOL-
1149 AM EDT MON JUL 27 2015

...THUNDERSTORMS WITH HEAVY RAIN WERE MOVING INTO WESTERN BRISTOL
COUNTY MASSACHUSETTS...

AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH HEAVY RAIN APPROACHING SOMERSET...FALL
RIVER...AND REHOBOTH. THE THUNDERSTORMS WERE MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...FALL RIVER...DARTMOUTH...SOMERSET...
SWANSEA...WESTPORT...REHOBOTH...LAKEVILLE... ACUSHNET...
FREETOWN...DIGHTON...BERKLEY AND THE SOUTHERN PORTION OF TAUNTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND POOR
DRAINAGE FLOODING MAY OCCUR. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4169 7119 4171 7116 4171 7119 4172 7120
      4173 7120 4184 7127 4189 7103 4184 7100
      4182 7103 4180 7102 4179 7102 4178 7096
      4168 7090 4167 7118
TIME...MOT...LOC 1543Z 251DEG 11KT 4174 7117

THOMPSON
Special weather statement, Jul 27, 12:45 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1245 PM EDT MON JUL 27 2015

MAZ002-271745-
WESTERN FRANKLIN-
1245 PM EDT MON JUL 27 2015

...STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS DEVELOPING IN WEST
FRANKLIN COUNTY NEAR THE HAMPSHIRE COUNTY LINE...

AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH HEAVY RAIN FALLING ABOUT AN INCH PER HOUR
OVER ASHFIELD...OR 13 MILES SOUTHWEST OF GREENFIELD...MOVING EAST AT
ONLY 5 MPH.

HEAVY RAIN MAY CAUSE SUDDEN RISES IN SMALL STREAMS AND POOR DRAINAGE
AREAS. WIND GUSTS UP TO 30 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKLAND...CONWAY...SHELBURNE...ASHFIELD AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING IS LIKELY. DO NOT DRIVE THROUGH FLOODED
ROADS. IN ADDITION...TAKE COVER FROM LIGHTNING INSIDE BUILDINGS OR
IN VEHICLES.

&&

LAT...LON 4257 7267 4245 7270 4245 7271 4251 7287
      4257 7287
TIME...MOT...LOC 1639Z 288DEG 6KT 4254 7283

THOMPSON
Special weather statement, Jul 27, 1:02 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
102 PM EDT MON JUL 27 2015

MAZ002-003-008-271800-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-
102 PM EDT MON JUL 27 2015

...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE AND WEST CENTRAL
FRANKLIN COUNTIES...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ASHFIELD...OR 13 MILES SOUTHWEST OF
GREENFIELD...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEERFIELD...WILLIAMSBURG...BUCKLAND...CONWAY...SHELBURNE...
ASHFIELD...WHATELY...CHESTERFIELD...WORTHINGTON...GOSHEN...
CUMMINGTON...PLAINFIELD AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4255 7295 4260 7273 4246 7260 4238 7294
TIME...MOT...LOC 1702Z 343DEG 6KT 4251 7282

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:53 AM EDTSpecial Weather StatementBOXSuffolk37 min
Jul 27, 2:26 AM EDTSpecial Weather StatementBOXBristol49 min
Jul 27, 3:14 AM EDTSpecial Weather StatementBOXBristol61 min
Jul 27, 4:00 AM EDTSpecial Weather StatementBOXBristol, Plymouth60 min
Jul 27, 4:55 AM EDTSpecial Weather StatementBOXBristol65 min
Jul 27, 9:34 AM EDTFlash Flood WarningBOXBristol3 hr
Jul 27, 9:58 AM EDTSpecial Marine WarningBOX47 min
Jul 27, 11:49 AM EDTSpecial Weather StatementBOXBristol56 min
Jul 27, 12:45 PM EDTSpecial Weather StatementBOXFranklin60 min
Jul 27, 1:02 PM EDTSpecial Weather StatementBOXFranklin58 min
Jul 27, 1:13 PM EDTFlash Flood WarningBOXFranklin, Hampshire3 hr
Jul 27, 1:57 PM EDTSpecial Weather StatementBOXFranklin63 min
Jul 27, 2:29 PM EDTSpecial Weather StatementBOXMiddlesex61 min
Jul 27, 2:38 PM EDTSpecial Weather StatementBOXFranklin67 min
Jul 27, 3:09 PM EDTFlash Flood WarningBOXFranklin3 hr
Jul 27, 4:06 PM EDTSpecial Weather StatementBOXHampshire39 min
Jul 27, 4:25 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Jul 27, 4:27 PM EDTFlash Flood WarningBOXFranklin, Hampshire2 hr
Jul 27, 5:01 PM EDTSpecial Weather StatementBOXSuffolk59 min
Jul 27, 6:10 PM EDTSpecial Weather StatementBOXHampden65 min
Jul 27, 6:15 PM EDTSevere Thunderstorm WarningBOXHampden46 min
Jul 27, 6:28 PM EDTSpecial Weather StatementBOXEssex47 min
Jul 27, 6:33 PM EDTSpecial Marine WarningBOX57 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.